Jump to content
CrazyBoards.org

Seroquel = Restless Legs = AARRGGGHHHH


Recommended Posts

Ok, so this is driving me absolutely nuts... I'm guessing that there's others on the board who have this issue aswell, so thought I'd ask around :)

I've been on Seroquel 25mg for a couple of months now (depending on the situation, sometimes I take 50mg for a more sedating effect), and don't get me wrong, Seroquel has been amazing for my sleep - which used to be non-existant due to racing thoughts and noise in my head. But I'm getting driven absolutely crazy by the whole restless legs thing that comes along for the ride. Especially the times that I take 50mg (although it happens with the 25mg aswell), I get so drowsy that I think I can finally get to sleep, only to have my legs feeling like they're almost itching inside, and the endless need to keep stretching them. Sometimes it gets so bad that I have to go and have a shower to get them to stop. Which then wakes me up again.

Does anyone else have this issue, and found a way to combat it? Or even just lessen it a little bit?

Link to comment
Share on other sites

Xanax took care of my Restless Leg problem. and OMG I hated that, I would be at the Walgreens trying to renew my Xanax rx at all hours of the morning looking for relief. I have a much higher dosage but not as much problem anymore...fingers crossed

Link to comment
Share on other sites

[You can also try klonopin, i believe it is a recommended treatment on medscape.com alongwith some opiates(weaker ones like codeine.) although it may be too much sedation if u tried the klonopin.

of course there's the fun medications like mirapex, or requip. i only say fun, is because they are a dopamine agonist.

there also is artane out there, but that doesn tmix well with teh second generation antipsychotics. lyrica and gabapentin have been shown to help.

do you also take any other drugs, usually teh anticonvulsants are pretty much void of this feeling except for certain ones. antidepressants can increase the restless leg side effects in combo with an antipsychotic.

Link to comment
Share on other sites

I take Xanax for it. I try to get to bed and fall asleep before it starts. My doctor gave me this big bottle of a calcium/minerale supplement and asked me to try that. It helps but it tastes like chalk. Not something I could do everynight for a few years.

Link to comment
Share on other sites

Oh yes, I had that too. Drove me nuts. Sometimes my leg would shoot up in the air, I was so agitated with it. However, I must agree that the sleep was glorious. I wasn't given the option to take anything to counteract the RLS. 50mgs was just enough to start up the RLS and the 25mg didn't help me sleep.

edited* I just noticed you do the shower thing too. I did that in efforts to quell the itchy crawly feeling. I was fine in the tub, but once I got out and relaxed, it was back to RLS.

Link to comment
Share on other sites

I think dopamine agonists are prescribed for RLS, but obviously that would defeat some of the purpose of taking an AAP.. depending on where and how both meds work I guess. Benadryl is a good suggestion but I wonder if cogentin or artane may be helpful in the long term?

I get a little bit of RLS when Im on SSRIs for some reason. When I try to go to sleep it drives me crazy sometimes =(

Link to comment
Share on other sites

Mirapex is an option. It's specifically for RLS. It sounds like you're taking the Seroquel for sleep, are you? Either way, if you're not on it for psychotic reasons, this would be something to really consider if you want to stay on the Seroquel.

Link to comment
Share on other sites

Right, if you are taking it for sleep, and at those dosages, you might still be able to take things like mirapex along with it and not lose the sedating effects.

In any case, there are several options to try, I'd suggest talking to pdoc about it and explaining how bad it really gets and see what is recommended. Sounds like you really want to keep the med.

Anna

Link to comment
Share on other sites

Thanks for the replies guys :) I think that the RLS stems mainly from the interaction between the Lexapro and the Seroquel together, so maybe I'll ask my pdoc about something other than the Lexapro, as I've been sceptical that it's been doing anything anyway. My next pdoc appt is on 8th April, so will just have to put up with it for a little bit longer. Interesting about the suggestions of Xanax, although I'm not allowed Xanax anymore after od'ing on it a couple of times back in 2009. Although I'm a lot better than I was, I don't know that I can trust myself with it anymore. Benadryl and mirapex, I don't think I've ever heard of those - might have to do a little bit of research on them....

Link to comment
Share on other sites

Thanks for the replies guys :) I think that the RLS stems mainly from the interaction between the Lexapro and the Seroquel together, so maybe I'll ask my pdoc about something other than the Lexapro, as I've been sceptical that it's been doing anything anyway. My next pdoc appt is on 8th April, so will just have to put up with it for a little bit longer. Interesting about the suggestions of Xanax, although I'm not allowed Xanax anymore after od'ing on it a couple of times back in 2009. Although I'm a lot better than I was, I don't know that I can trust myself with it anymore. Benadryl and mirapex, I don't think I've ever heard of those - might have to do a little bit of research on them....

Yeah i was gonna say the same thing, that its' either one both or the other that's doing the RLS. antidepressants can cause that, so can seroquel. benadryl is the stuff they put in tylenol pm. artane also works, if you especially if you have muscle stiffness related to the issue.

Link to comment
Share on other sites

Try a nice extra size helping of benedryl before you go for the benzos. If that doesn't work, talk to your pdoc about some cogentin or similar med.

http://emedicine.med...88327-treatment

A lot of reactions to antipsychotics may initially seem like RLS, but actually be akathesia. IMO, it makes more sense to test benedryl first. Cogentin is the next line treatment for akathesia. Unless it is real clear that symptoms are 100% confined to legs even at higher doses, Cogentin makes more sense than Mirapex or the like. Also, akathesia is a more common reaction to APs than RLS.

Link to comment
Share on other sites

for me anti-histimines made it much worse, just saying : ) it is a very unpleasant side affect and I did not know it's name until now

Interesting. Well, not interesting. That rather sucks. I just have not heard someone say anti-histimines make akathisia worse.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...